Alert archive / North Dakota / Red Flag Warnings in 2015

Red Flag Warning 18, NWS Bismarck, ND

August 29, 20155 counties in North Dakota

NWS Bismarck, ND issued this red flag warning at Aug 29, 2015, 2:50 AM MDT for 5 counties in North Dakota. It took effect at Aug 29, 2015, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 29, 2015, 2:50 AM MDT (08:50 UTC)
In effect from
Aug 29, 2015, 12:00 PM MDT
Expired
Aug 29, 2015, 6:52 PM MDT
In force
7 hr
Issued by
NWS Bismarck, ND

Counties Billings County, ND, Bowman County, ND, Golden Valley County, ND, McKenzie County, ND, Slope County, ND

The radar

The Bismarck radar (KBIS), 210 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 8.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2015-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1442 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2015-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1442 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
2282 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

546 
WWUS83 KBIS 290850
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
350 AM CDT SAT AUG 29 2015

...RED FLAG WARNING FAR WESTERN NORTH DAKOTA THIS AFTERNOON
THROUGH EARLY EVENING...

.A VERY WARM SATURDAY IS FORECAST ACROSS WESTERN NORTH DAKOTA
WITH HIGHS IN THE MID TO UPPER 90S. SOUTH WINDS OF AROUND 15 TO 20
MPH ARE FORECAST...WITH AFTERNOON RELATIVE HUMIDITY OF 10 TO 15
PERCENT. WHEN COMBINED WITH DRY GRASSLANDS...CONDITIONS SUPPORTIVE
OF RAPID FIRE SPREAD ARE EXPECTED. A RED FLAG WARNING IS IN
EFFECT FROM THIS AFTERNOON THROUGH EARLY EVENING FROM MCKENZIE
COUNTY SOUTHWARD TO BOWMAN COUNTY...INCLUDING GOLDEN
VALLEY...BILLINGS...AND SLOPE COUNTIES.

NDZ001-002-009>011-018>021-033-034-041-042-044-045-291000-
/O.CAN.KBIS.FW.A.0014.150829T1600Z-150830T0300Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-WARD-DUNN-MERCER-OLIVER-MCLEAN-
STARK-MORTON-HETTINGER-GRANT-ADAMS-SIOUX-
350 AM CDT SAT AUG 29 2015 /250 AM MDT SAT AUG 29 2015/

...FIRE WEATHER WATCH IS CANCELLED FOR PORTIONS OF WESTERN AND
CENTRAL NORTH DAKOTA...FOR FIRE WEATHER ZONES
001...002...009...010...011...018...019...020...
021...033...034...041...042...044 AND 045...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE FIRE
WEATHER WATCH. 

THOUGH TEMPERATURES ARE EXPECTED TO REACH THE MID TO UPPER
90S...AND MINIMUM RELATIVE HUMIDITY VALUES ARE FORECAST TO BE
AROUND 15 TO 20 PERCENT...WINDS TODAY ARE EXPECTED TO REMAIN BELOW
15 MPH. THESE CONDITIONS WOULD NOT REACH RED FLAG CRITERIA...BUT
OUTSIDE BURNING IS STILL NOT RECOMMENDED. 

$$

NDZ017-031-032-040-043-291700-
/O.UPG.KBIS.FW.A.0014.150829T1600Z-150830T0300Z/
/O.NEW.KBIS.FW.W.0018.150829T1800Z-150830T0200Z/
MCKENZIE-GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN-
350 AM CDT SAT AUG 29 2015 /250 AM MDT SAT AUG 29 2015/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR TEMPERATURES IN
THE MID TO UPPER 90S...LOW RELATIVE HUMIDITY...AND SUFFICIENT WIND
SPEEDS FOR FIRE WEATHER ZONES 017...031...032...040 AND 043...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT AND HAS BEEN UPGRADED TO A RED FLAG
WARNING.

* AFFECTED AREA...THE COUNTIES OF MCKENZIE...GOLDEN
  VALLEY...BILLINGS...SLOPE...AND BOWMAN.

* WIND...SOUTH WIND 15 TO 25 MPH.

* TIMING...LATE SATURDAY MORNING THROUGH EVENING.

* HUMIDITY...AT OR BELOW 15 PERCENT.

* TEMPERATURES...95 TO 99.

* IMPACTS...ANY FIRES THAT DEVELOP WOULD LIKELY SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES.

&&

$$

JV
5 follow-up statements
712 
WWUS83 KBIS 291143
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
643 AM CDT SAT AUG 29 2015

...RED FLAG WARNING FAR WESTERN NORTH DAKOTA THIS AFTERNOON
THROUGH EARLY EVENING...

.A VERY WARM SATURDAY IS FORECAST ACROSS WESTERN NORTH DAKOTA
WITH HIGHS IN THE MID TO UPPER 90S. SOUTH WINDS OF AROUND 15 TO
20 MPH ARE FORECAST...WITH AFTERNOON RELATIVE HUMIDITY OF 10 TO
15 PERCENT. WHEN COMBINED WITH DRY GRASSLANDS...CONDITIONS
SUPPORTIVE OF RAPID FIRE SPREAD ARE EXPECTED. A RED FLAG WARNING
IS IN EFFECT FROM THIS AFTERNOON THROUGH EARLY EVENING FROM
MCKENZIE COUNTY SOUTHWARD TO BOWMAN COUNTY...INCLUDING GOLDEN
VALLEY...BILLINGS...AND SLOPE COUNTIES.

NDZ017-031-032-040-043-291945-
/O.CON.KBIS.FW.W.0018.150829T1800Z-150830T0200Z/
MCKENZIE-GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN-
643 AM CDT SAT AUG 29 2015 /543 AM MDT SAT AUG 29 2015/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR
TEMPERATURES IN THE MID TO UPPER 90S...LOW RELATIVE HUMIDITY...
AND SUFFICIENT WIND SPEEDS FOR FIRE WEATHER ZONES 017...031...
032...040 AND 043...

* AFFECTED AREA...THE COUNTIES OF MCKENZIE...GOLDEN VALLEY... 
  BILLINGS...SLOPE...AND BOWMAN. 

* WIND...SOUTH WIND 15 TO 25 MPH.

* TIMING...LATE SATURDAY MORNING THROUGH EVENING.

* HUMIDITY...AT OR BELOW 15 PERCENT.

* TEMPERATURES...95 TO 99.

* IMPACTS...ANY FIRES THAT DEVELOP WOULD LIKELY SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES.

&&

$$
TWH
377 
WWUS83 KBIS 291444
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
944 AM CDT SAT AUG 29 2015

...RED FLAG WARNING FAR WESTERN NORTH DAKOTA THIS AFTERNOON
THROUGH EARLY EVENING...

.A VERY WARM SATURDAY IS FORECAST ACROSS WESTERN NORTH DAKOTA
WITH HIGHS IN THE MID TO UPPER 90S. SOUTH WINDS OF AROUND 15 TO
20 MPH ARE FORECAST...WITH AFTERNOON RELATIVE HUMIDITY OF 10 TO
15 PERCENT. WHEN COMBINED WITH DRY GRASSLANDS...CONDITIONS
SUPPORTIVE OF RAPID FIRE SPREAD ARE EXPECTED. A RED FLAG WARNING
IS IN EFFECT FROM THIS AFTERNOON THROUGH EARLY EVENING FROM
MCKENZIE COUNTY SOUTHWARD TO BOWMAN COUNTY...INCLUDING GOLDEN
VALLEY...BILLINGS...AND SLOPE COUNTIES.

NDZ017-031-032-040-043-292245-
/O.CON.KBIS.FW.W.0018.150829T1800Z-150830T0200Z/
MCKENZIE-GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN-
944 AM CDT SAT AUG 29 2015 /844 AM MDT SAT AUG 29 2015/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR TEMPERATURES
IN THE MID TO UPPER 90S...LOW RELATIVE HUMIDITY...AND SUFFICIENT
WIND SPEEDS FOR FIRE WEATHER ZONES 017...031...032...040 AND
043...

* AFFECTED AREA...FIRE WEATHER ZONES 017...031...032...040 AND 
  043. 

* WIND...SOUTH WIND 15 TO 25 MPH.

* TIMING...THROUGH SATURDAY EVENING.

* HUMIDITY...AT OR BELOW 15 PERCENT.

* TEMPERATURES...95 TO 99.

* IMPACTS...ANY FIRES THAT DEVELOP WOULD LIKELY SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES.

&&

$$
WAA
733 
WWUS83 KBIS 292039
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
339 PM CDT SAT AUG 29 2015

...RED FLAG WARNING FAR WESTERN NORTH DAKOTA THIS AFTERNOON
THROUGH EARLY EVENING...

.IT WILL BE A VERY WARM SATURDAY ACROSS WESTERN NORTH DAKOTA WITH
HIGHS IN THE MID 90S TO AROUND 100. SOUTH WINDS OF 15 TO 20 MPH
ARE FORECAST...WITH AFTERNOON RELATIVE HUMIDITY 10 TO 15 PERCENT.
WHEN COMBINED WITH DRY GRASSLANDS...CONDITIONS SUPPORTIVE OF RAPID
FIRE SPREAD ARE EXPECTED. A RED FLAG WARNING IS IN EFFECT FROM
THIS AFTERNOON THROUGH EARLY EVENING FROM MCKENZIE COUNTY SOUTHWARD
TO BOWMAN COUNTY...INCLUDING GOLDEN VALLEY...BILLINGS...AND SLOPE
COUNTIES.

NDZ017-031-032-040-043-300200-
/O.CON.KBIS.FW.W.0018.000000T0000Z-150830T0200Z/
MCKENZIE-GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN-
339 PM CDT SAT AUG 29 2015 /239 PM MDT SAT AUG 29 2015/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING FOR TEMPERATURES IN THE UPPER 90S...LOW RELATIVE
HUMIDITY...AND SUFFICIENT WIND SPEEDS FOR FIRE WEATHER ZONES
017...031...032...040 AND 043...

* AFFECTED AREA...FIRE WEATHER ZONES 017...031...032...040 AND 
  043. 

* WIND...SOUTH WIND 15 TO 25 MPH.

* TIMING...THROUGH SATURDAY EVENING.

* HUMIDITY...AT OR BELOW 15 PERCENT.

* TEMPERATURES...96 TO 100.

* IMPACTS...ANY FIRES THAT DEVELOP WOULD LIKELY SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES.

&&

$$
WAA
729 
WWUS83 KBIS 292301
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
601 PM CDT SAT AUG 29 2015

...RED FLAG WARNING FAR WESTERN NORTH DAKOTA THROUGH EARLY THIS
EVENING...

.TEMPERATURES IN THE UPPER 90S...RELATIVE HUMIDITY OF 10 TO 15
PERCENT AND SOUTHERLY WINDS OF 10 TO 20 MPH WILL CONTINUE LATE
THIS AFTERNOON AND INTO THE EARLY EVENING ACROSS FAR WESTERN NORTH
DAKOTA. THESE CONDITIONS COMBINED WITH DRY VEGETATION WILL SUPPORT
RAPID FIRE SPREAD WITH ANY FIRE START. A RED FLAG WARNING REMAINS
IN EFFECT FROM MCKENZIE COUNTY SOUTHWARD TO BOWMAN
COUNTY...INCLUDING GOLDEN VALLEY...BILLINGS...AND SLOPE COUNTIES.

NDZ017-031-032-040-043-300200-
/O.CON.KBIS.FW.W.0018.000000T0000Z-150830T0200Z/
MCKENZIE-GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN-
601 PM CDT SAT AUG 29 2015 /501 PM MDT SAT AUG 29 2015/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING FOR TEMPERATURES IN THE UPPER 90S...LOW RELATIVE
HUMIDITY...AND SUFFICIENT WIND SPEEDS FOR FIRE WEATHER ZONES
017...031...032...040 AND 043...

* AFFECTED AREA...FIRE WEATHER ZONES 017...031...032...040 AND 
  043. 

* WIND...SOUTH WIND 10 TO 20 MPH.

* TIMING...THROUGH THIS EVENING.

* HUMIDITY...10 TO 15 PERCENT.

* TEMPERATURES...95 TO 100.

* IMPACTS...ANY FIRES THAT DEVELOP WOULD LIKELY SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES.

&&

$$

AYD
227 
WWUS83 KBIS 300052
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
752 PM CDT SAT AUG 29 2015

...RED FLAG WARNING FOR FAR WESTERN NORTH DAKOTA CANCELLED...

.WINDS ACROSS FAR WESTERN NORTH DAKOTA HAVE DECREASED TO AROUND 5
MPH THIS EVENING...WITH RELATIVE HUMIDITY BEGINNING TO INCREASE.
THUS...THE RED FLAG WARNING HAS BEEN CANCELLED. 

NDZ017-031-032-040-043-300200-
/O.CAN.KBIS.FW.W.0018.000000T0000Z-150830T0200Z/
MCKENZIE-GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN-
752 PM CDT SAT AUG 29 2015 /652 PM MDT SAT AUG 29 2015/

...RED FLAG WARNING IS CANCELLED FOR WARM TEMPERATURES AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 017...031...032...040
AND 043...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE RED
FLAG WARNING. 

WINDS ACROSS FAR WESTERN NORTH DAKOTA HAVE DECREASED TO AROUND 5
MPH THIS EVENING...WITH RELATIVE HUMIDITY BEGINNING TO INCREASE.
THUS...THE RED FLAG WARNING HAS BEEN CANCELLED.

$$

AYD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Aug 29, 2:25 AM MDT, 25 minutes earlier.

Area forecast discussion, Aug 29, 2:25 AM MDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
325 AM CDT SAT AUG 29 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 319 AM CDT SAT AUG 29 2015

MAIN CONCERN IN THE SHORT TERM WILL BE FIRE WEATHER POTENTIAL OVER
WESTERN NORTH DAKOTA TODAY.

CURRENTLY...AN UPPER LEVEL TROUGH HAD MOVED INTO THE WEST COAST OF
NORTH AMERICA...AS THE UPPER LEVEL THERMAL RIDGE AXIS EXTENDED
NORTHWARD FROM THE SOUTHERN ROCKIES INTO THE NORTHERN PLAINS. A
LOW LEVEL BOUNDARY SEPARATED THE DRY AIR ASSOCIATED WITH THE WESTERN
THERMAL RIDGE IN THE WEST...AND THE HUMID AIR WITH GULF OF MEXICO
MOISTURE TO THE EAST. THIS SURFACE TROUGH EXTENDED FROM EASTERN
MANITOBA TO BETWEEN MINOT AND WILLISTON...TO BETWEEN BISMARCK AND
DICKINSON...SOUTHWARD INTO SOUTH DAKOTA. WIDESPREAD FOG WAS NOTED IN
SOUTHERN MINNESOTA AND IOWA...WITH PATCHY FOG IN PARTS OF EASTERN
AND CENTRAL NORTH DAKOTA.

TODAY SOUTHWEST WINDS SHOULD ALLOW DRY AIR FROM THE WEST TO PUSH
FARTHER EAST INTO CENTRAL NORTH DAKOTA. YESTERDAY THE SMOKE ALOFT
PREVENTED FULL SUNSHINE...AND LIKELY ACCOUNTED FOR HIGH TEMPERATURES
TO BE ABOUT 3 OR 4 DEGREES COOLER THAN EXPECTED. WENT ON THE LOWER
SIDE OF GUIDANCE FOR MAX TEMPERATURES...AS THICKNESS OF SMOKE WILL
PROBABLY BE VARIABLE AND ALLOW TEMPERATURES TO RISE QUICKLY IN
AREAS WHERE/WHEN SMOKE LAYERS ARE THIN. GOING FOR HIGHS IN THE UPPER
90S WEST TO AROUND 90 FROM THE TURTLE MOUNTAINS TO THE JAMES VALLEY.
SEE BELOW FOR FIRE WEATHER IMPACTS EXPECTED TODAY.

TONIGHT SOUTHWEST WINDS BECOME SOUTHEAST AS LOW PRESSURE DEVELOPS
ALONG THE FRONT RANGE IN RESPONSE TO THE AFOREMENTIONED WEST COAST
TROUGH NUDGES EASTWARD AND ALLOWS SOUTHWEST FLOW ALOFT TO REACH THE
FRONT RANGE. THE SOUTHEAST WINDS MEAN THAT THE MORE HUMID AIR TO OUR
EAST WILL ADVECT BACK WESTWARD AHEAD OF THE DEVELOPING TROUGH.
LOOKING AT LOW TEMPERATURES MAINLY IN THE 60S. THINKING FOG MAY NOT
BE A PROBLEM SATURDAY NIGHT WITH WINDS OF 5 TO 10 MPH OVERNIGHT.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 319 AM CDT SAT AUG 29 2015

WARM TEMPERATURES AND PERIODIC THUNDERSTORM CHANCES WILL HIGHLIGHT
THE EXTENDED FORECAST PERIOD THIS WEEKEND AND INTO NEXT WEEK.

A SHORTWAVE TROUGH WILL MOVE ACROSS WESTERN AND CENTRAL NORTH DAKOTA
SUNDAY NIGHT THROUGH MONDAY MORNING. AHEAD OF THIS TROUGH WE ARE
EXPECTING ANOTHER WARM DAY SUNDAY WITH HIGHS IN THE UPPER 80S TO
MID 90S. FIRE WEATHER ISSUES ARE NOT EXPECTED AT THIS TIME AS THE
STRONGEST SOUTHERLY FLOW WILL SHIFT INTO CENTRAL AND EASTERN NORTH
DAKOTA WHERE INCREASING MOISTURE WILL LIMIT DAYTIME MINIMUM
HUMIDITIES TO A RANGE OF 25 TO 35 PERCENT.

WE COULD SEE AN ISOLATED SHOWER OR THUNDERSTORM IN THE FAR WEST
SUNDAY AFTERNOON...BUT THE BETTER CHANCE OF PRECIPITATION WILL BE
SUNDAY NIGHT...ALONG AND BEHIND THE SURFACE TROUGH...AS THE
AFOREMENTIONED SHORTWAVE TRAVERSES THE FORECAST AREA. INSTABILITY
ALOFT IS MINIMAL SO LIMITED THUNDER POTENTIAL TO ISOLATED WORDING.

A LINGERING SHOWER IS POSSIBLE IN THE EAST MONDAY MORNING...BUT IN
GENERAL...EXPECT COOLER AND DRIER CONDITIONS IN THE SUBSIDENCE
BEHIND THE EXITING SHORTWAVE WITH HIGHS IN THE 80S.

BEYOND MONDAY...OUR SOUTHWEST UPPER FLOW WILL CONTINUE THROUGH THE
END OF THE EXTENDED PERIOD BUT BECOMES MORE MERIDIONAL AS WE
PROGRESS THROUGH THE WEEK...DEVELOPING A PERSISTENT SURFACE TROUGH
OVER THE CENTRAL AND NORTHERN PLAINS. THE SURFACE TROUGH...COMBINED
WITH THE SOUTHWEST FLOW WILL PROVIDE A FOCUS FOR NEAR DAILY
SHOWER AND THUNDERSTORM ACTIVITY. EXPECT ONLY VERY ISOLATED SHOWER
AND THUNDERSTORM CHANCES ON TUESDAY WITH CHANCES INCREASING AS WE
MOVE TOWARD THE END OF THE WORK WEEK AND INTO NEXT WEEKEND.
TEMPERATURES ARE EXPECTED TO REMAIN NEAR TO SLIGHTLY ABOVE NORMAL
THROUGH THE EXTENDED PERIOD.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1237 AM CDT SAT AUG 29 2015

MVFR VISIBILITY IN SMOKE FROM NORTHWEST U.S. FIRES ARE POSSIBLE
AT KDIK/KISN/KBIS/KMOT THIS MORNING. SMOKE MAY BE DENSE ENOUGH TO
DROP VISIBILITY TO IFR AT KDIK AND KISN TONIGHT. PATCHY FOG IS
POSSIBLE IN THE KJMS/KBIS VICINITY THIS MORNING. ADDED MENTION OF
SCT-BKN CIGS AT 3000-5000 FEET AS SENSORS DETECTING A CIG WITH SMOKE
PARTICLES. AFTER 16Z SOUTH TO SOUTHWEST WINDS SHOULD INCREASE AND
DISSIPATE FOG AND SURFACE SMOKE. VFR CONDITIONS EXPECTED AFTER VSBY
REDUCTIONS END BY AROUND 16Z.

&&

.FIRE WEATHER...
ISSUED AT 319 AM CDT SAT AUG 29 2015

RED FLAG WARNING ISSUED FOR PART OF WESTERN NORTH DAKOTA FOR
SATURDAY. CERTAINTY IS HIGH REGARDING TEMPERATURES REACHING INTO THE
MID TO UPPER 90S IN THE WEST HALF OF THE STATE...AND THAT EXPECTED
MINIMUM RELATIVE HUMIDITY VALUES SHOULD BE 10 TO 20 PERCENT IN THE
WEST...WITH 10 TO 15 PERCENT VALUES IN THE FAR SOUTHWEST. CONFIDENCE
IS NOT AS HIGH FOR STRENGTH OF AFTERNOON WINDS. SURFACE TO LINKAGE
ALOFT SHOULD TAKE PLACE IN THE AFTERNOON AFTER SURFACE TEMPERATURES
REACH AROUND 90F...WITH WINDS IN THE SOUTHWEST REACHING 15 TO 20 MPH
AND GUSTS POSSIBLE TO NEAR 25 MPH. FARTHER NORTH AND EAST...NOT
EXPECTING WINDS TO REACH OVER 15 MPH. IT IS A MARGINAL RED FLAG
EVENT...BUT THOUGHT IT BEST TO HIGHLIGHT THE MOST LIKELY AREAS TO
REACH CRITERIA. BEST CERTAINTY FOR 15 TO 20 MPH WINDS IS IN THE FAR
WEST/SOUTHWEST...AND WHERE THE RED FLAG HAS BEEN ISSUED. AREAS
INCLUDE THESE COUNTIES: MCKENZIE...GOLDEN VALLEY...BILLINGS...
SLOPE...BOWMAN.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM
CDT /8 PM MDT/ THIS EVENING FOR NDZ017-031-032-040-043.

&&

SHORT TERM...JV
LONG TERM...TWH
AVIATION...JV
FIRE WEATHER...JV
Hazardous weather outlook, Aug 28, 7:43 PM MDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
843 PM CDT FRI AUG 28 2015

NDZ001-002-009>011-017>021-031>034-040>045-300145-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-MERCER-OLIVER-
MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-
843 PM CDT FRI AUG 28 2015 /743 PM MDT FRI AUG 28 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

TEMPERATURES IN THE 90S...MINIMUM RELATIVE HUMIDITY VALUES OF
AROUND 15 PERCENT AND BREEZY CONDITIONS COULD CREATE FIRE WEATHER
CONCERNS ACROSS WESTERN NORTH DAKOTA ON SATURDAY. A FIRE WEATHER
WATCH HAS BEEN ISSUED FOR LATE MORNING SATURDAY THROUGH SATURDAY
EVENING.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ003>005-012-013-022-023-025-035>037-046>048-050-051-300145-
RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-
BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
843 PM CDT FRI AUG 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AYD

Nearby

Red Flag Warnings in North Dakota, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.